Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 34, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 24, 2018, 8:00 PM CDT for 4 counties in Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2018, 8:00 PM CDT (01:00 UTC)
- Expired
- Mar 24, 2018, 8:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, TN, Gibson County, TN, Henderson County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 131 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 470 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.9
The text
As transmitted.
078 WUUS54 KMEG 250100 SVRMEG TNC017-053-077-183-250145- /O.NEW.KMEG.SV.W.0034.180325T0100Z-180325T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Memphis TN 800 PM CDT SAT MAR 24 2018 The National Weather Service in Memphis has issued a * Severe Thunderstorm Warning for... South central Weakley County in northwestern Tennessee... Northwestern Henderson County in southwestern Tennessee... East central Gibson County in northwestern Tennessee... Southwestern Carroll County in northwestern Tennessee... * Until 845 PM CDT * At 800 PM CDT, a severe thunderstorm was located near Atwood, or 10 miles north of Milan, moving southeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Huntingdon, Bradford, Atwood, Parkers Crossroads, Bargerton, Trezevant, Clarksburg, McLemoresville, Howley, Hickory Flat, Hillard, Union Cross, Leach, Staffords Store, Tate, Palmer Shelter, Gann, Wingo, Westport and Parker's Cross Roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3570 8852 3606 8884 3617 8866 3588 8823 TIME...MOT...LOC 0100Z 316DEG 28KT 3606 8868 HAIL...<.75IN WIND...60MPH $$
2 follow-up statements
496
WWUS54 KMEG 250114
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
814 PM CDT SAT MAR 24 2018
TNC183-250123-
/O.CAN.KMEG.SV.W.0034.000000T0000Z-180325T0145Z/
Weakley TN-
814 PM CDT SAT MAR 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WEAKLEY COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3570 8852 3603 8881 3607 8871 3606 8869
3606 8866 3610 8865 3612 8859 3588 8823
TIME...MOT...LOC 0113Z 316DEG 28KT 3598 8859
$$
TNC017-053-077-250145-
/O.CON.KMEG.SV.W.0034.000000T0000Z-180325T0145Z/
Henderson TN-Gibson TN-Carroll TN-
814 PM CDT SAT MAR 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN HENDERSON...EAST CENTRAL GIBSON AND SOUTHWESTERN
CARROLL COUNTIES...
At 813 PM CDT, a severe thunderstorm was located near Atwood, or 10
miles west of Huntingdon, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Huntingdon, Atwood, Parkers Crossroads, Bargerton, Trezevant,
Clarksburg, McLemoresville, Howley, Hickory Flat, Hillard, Union
Cross, Leach, Tate, Palmer Shelter, Gann, Wingo, Westport, Parker's
Cross Roads, Jarrell and New Zion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3570 8852 3603 8881 3607 8871 3606 8869
3606 8866 3610 8865 3612 8859 3588 8823
TIME...MOT...LOC 0113Z 316DEG 28KT 3598 8859
HAIL...<.75IN
WIND...60MPH
$$658
WWUS54 KMEG 250130
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
830 PM CDT SAT MAR 24 2018
TNC053-250140-
/O.CAN.KMEG.SV.W.0034.000000T0000Z-180325T0145Z/
Gibson TN-
830 PM CDT SAT MAR 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GIBSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3570 8852 3590 8870 3598 8870 3602 8859
3604 8847 3588 8823
TIME...MOT...LOC 0130Z 310DEG 26KT 3591 8847
$$
TNC017-077-250145-
/O.CON.KMEG.SV.W.0034.000000T0000Z-180325T0145Z/
Henderson TN-Carroll TN-
830 PM CDT SAT MAR 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN HENDERSON AND SOUTHERN CARROLL COUNTIES...
At 830 PM CDT, a severe thunderstorm was located 7 miles southwest of
Huntingdon, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Huntingdon, Atwood, Parkers Crossroads, Bargerton, Trezevant,
Clarksburg, McLemoresville, Howley, Westport, Hickory Flat, Hillard,
Parker's Cross Roads, New Zion, Jumbo, Mount Gilead, Union Cross,
Scott Hill, Leach, Tate and Palmer Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3570 8852 3590 8870 3598 8870 3602 8859
3604 8847 3588 8823
TIME...MOT...LOC 0130Z 310DEG 26KT 3591 8847
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:36 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Mar 24, 6:36 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 636 PM CDT Sat Mar 24 2018 .UPDATE... Updated for 00Z Aviation Forecast Discussion below. && .PREV DISCUSSION... /issued 318 PM CDT Sat Mar 24 2018/ DISCUSSION...Surface analysis this afternoon places a surface low just southeast of Rolla, Missouri with a trailing cold front over South Central Missouri and into Northwest Arkansas. Visible satellite trends indicate cloudy skies generally along and south of I-40 with decreasing cloud cover elsewhere. As of 2 PM CDT, temperatures across the Mid-South are in the 60s to lower 70s along and south of I-40 and lower to middle 70s where clouds have decreased elsewhere. A surface low over Missouri is expected to move east into Western Kentucky tonight. Instability has increased over portions of Northwest Arkansas and the Missouri Bootheel where coverage of cloud cover has been less. Short term models including short term CAM models suggest a narrow window potential for focused shower and thunderstorm development across portions of Northeast Arkansas, the Missouri Bootheel and West Tennessee as the southeast moving surface low encounters marginal mid-level forcing. A strong to perhaps an isolated severe thunderstorm will be possible through mid evening with hail being the primary threat if any thunderstorm can reach severe limits. The surface low will move away from the area into Sunday morning with the cold front dropping into Central and Southern Mississippi on Sunday. This front is expected to return back north as a warm front across the Lower Mississippi Valley Sunday night into Monday with shower and thunderstorm chances returning. Rain chances will decrease on Monday as the focus for convective activity shifts north and west of the forecast area. Long term model trends suggest another front will move into the Lower Mississippi Valley towards the middle of next week bringing rain chances back to the region. A period of heavy rainfall is still possible between the Tuesday night through Thursday timeframe. However, some disagreements including placement and amounts have developed over the past couple of runs. Will leave the mention of heavy rainfall in the Hazardous Weather Outlook for now and adjust if necessary in subsequent forecasts. CJC && .AVIATION... 00Z TAFs VFR developed late afternoon, in a clear slot rounding the base of an upper low over southern MO. Main forecast challenge is post- cold frontal MVFR development behind the departing low this evening. TAFs reflect a NAM/GFS LAMP guidance consensus, but a little less pessimistic given trends on GOES East imagery. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 24, 3:28 PM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 328 PM CDT Sat Mar 24 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-252230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 328 PM CDT Sat Mar 24 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a marginal risk for an isolated severe thunderstorm or two across portions of Northeast Arkansas, the Missouri Bootheel and portions of West Tennessee north of I-40 through mid-evening. Hail will be the primary threat if any thunderstorm can reach severe limits. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heavy rainfall will be possible across the Mid-South Tuesday night through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for a short period of time through mid-evening.
In the hours before
Special weather statement, Mar 24, 6:38 PM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Memphis TN 638 PM CDT SAT MAR 24 2018 TNZ002-003-250015- Weakley TN-Obion TN- 638 PM CDT SAT MAR 24 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 PM CDT FOR... Northwestern Weakley County in northwestern Tennessee... Northeastern Obion County in northwestern Tennessee... At 637 PM CDT...a strong thunderstorm producing dime size hail and wind gusts to 40 mph was located near Hickman, moving southeast at 30 mph. People in northwestern Weakley and northeastern Obion Counties should monitor this storm closely. LAT...LON 3629 8877 3647 8927 3651 8925 3650 8867 TIME...MOT...LOC 2337Z 282DEG 26KT 3652 8914
Special weather statement, Mar 24, 6:54 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
654 PM CDT SAT MAR 24 2018
TNZ002-003-250030-
Weakley TN-Obion TN-
654 PM CDT SAT MAR 24 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 730 PM CDT
FOR...
Northwestern Weakley County in northwestern Tennessee...
Northeastern Obion County in northwestern Tennessee...
At 653 PM CDT...a strong thunderstorm producing dime size hail and
winds to 50 mph was located over Union City, moving southeast at 35
mph.
People in northwestern Weakley and northeastern Obion Counties should
monitor this storm closely.
LAT...LON 3650 8908 3650 8897 3642 8867 3624 8879
3643 8915 3651 8909
TIME...MOT...LOC 2353Z 298DEG 32KT 3644 8901Special weather statement, Mar 24, 7:28 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
728 PM CDT SAT MAR 24 2018
TNZ002-003-020-250100-
Weakley TN-Obion TN-Gibson TN-
728 PM CDT SAT MAR 24 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...
Weakley County in northwestern Tennessee...
Southeastern Obion County in northwestern Tennessee...
Northeastern Gibson County in northwestern Tennessee...
At 727 PM CDT...a strong thunderstorm producing dime size hail and
winds to 50 mph was located near Sharon, or near Martin, moving
southeast at 30 mph.
Very heavy rain will occur with this thunderstorm.
People in Weakley...southeastern Obion and northeastern Gibson
Counties should monitor this storm closely.
LAT...LON 3627 8852 3617 8853 3612 8860 3612 8865
3607 8866 3606 8866 3607 8869 3603 8869
3600 8873 3624 8907 3640 8883
TIME...MOT...LOC 0027Z 305DEG 25KT 3628 8881Local storm report, Mar 24, 7:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CDT SAT MAR 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 4 SW MARTIN 36.30N 88.91W
03/24/2018 E1.00 INCH WEAKLEY TN TRAINED SPOTTER
QUARTER SIZED HAIL AND WINDS ESTIMATED AROUND 50 MPH.
&&
AJCSpecial weather statement, Mar 24, 7:54 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
754 PM CDT SAT MAR 24 2018
TNZ003-020-021-250130-
Carroll TN-Weakley TN-Gibson TN-
754 PM CDT SAT MAR 24 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CDT
FOR...
Western Carroll County in northwestern Tennessee...
Southeastern Weakley County in northwestern Tennessee...
Eastern Gibson County in northwestern Tennessee...
At 753 PM CDT...a strong thunderstorm producing dime size hail and
winds to 50 mph was located near Greenfield, or 12 miles west of
McKenzie, moving southeast at 35 mph.
Very heavy rain will occur with this thunderstorm.
People in western Carroll...southeastern Weakley and eastern Gibson
Counties should monitor this storm closely.
LAT...LON 3609 8890 3620 8872 3605 8839 3590 8850
3581 8873
TIME...MOT...LOC 0053Z 315DEG 31KT 3611 8873The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:28 PM CDT | Special Weather Statement | MEG | Weakley | 32 min |
| Mar 24, 7:54 PM CDT | Special Weather Statement | MEG | Carroll | 36 min |
| Mar 24, 8:45 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Decatur, Henderson | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.